Alert archive / Indiana / Snow Advisories in 2005

Snow Advisory 1, NWS Indianapolis, IN

December 7, 200522 counties in Indiana

NWS Indianapolis, IN issued this snow advisory at Dec 7, 2005, 3:06 PM EST for 22 counties in Indiana. It took effect at Dec 8, 2005, 1:00 PM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 7, 2005, 3:06 PM EST (20:06 UTC)
In effect from
Dec 8, 2005, 1:00 PM EST
Expired
Dec 8, 2005, 10:40 PM EST
In force
10 hr
Issued by
NWS Indianapolis, IN
All 22 counties

Boone County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Fountain County, IN, Greene County, IN, Hendricks County, IN, Howard County, IN, Knox County, IN, Martin County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 52 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2005-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2005-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1007 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KIND 072006
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
306 PM EST WED DEC 7 2005

...HEAVY SNOW IS LIKELY THURSDAY AND THURSDAY NIGHT...

.A SURFACE LOW PRESSURE SYSTEM IS EXPECTED TO MOVE TOWARD CENTRAL
INDIANA THURSDAY...PRODUCING WIDESPREAD SNOWFALL.

INZ039>042-047>049-055>057-062>065-070>072-080415-
/O.UPG.KIND.WS.A.0001.051208T1800Z-051209T0800Z/
/O.NEW.KIND.HS.W.0001.051208T1800Z-051209T0900Z/
HAMILTON-MADISON-DELAWARE-RANDOLPH-MARION-HANCOCK-HENRY-JOHNSON-
SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-LAWRENCE-JACKSON-
JENNINGS-
INCLUDING THE CITIES OF...ANDERSON...MUNCIE...INDIANAPOLIS...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...BEDFORD...SEYMOUR
306 PM EST WED DEC 7 2005

...HEAVY SNOW WARNING IN EFFECT FROM 1 PM THURSDAY TO 4 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A HEAVY
SNOW WARNING...WHICH IS IN EFFECT FROM 1 PM THURSDAY TO 4 AM EST
FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW WILL SPREAD INTO WESTERN INDIANA AFTER 9 AM EST THURSDAY 
MORNING AND THE REMAINDER OF CENTRAL INDIANA BY 2 PM EST. SNOW
WILL BE HEAVY AT TIMES LATE AFTERNOON THURSDAY AND THURSDAY
EVENING. THE SNOW WILL TAPER TO FLURRIES AND END WELL BEFORE
DAYBREAK FRIDAY. SNOW ACCUMULATIONS WILL RANGE FROM 4 TO 7 INCHES
WITH MOST LOCATIONS NEAR 6 INCHES.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

INZ021-028>031-035>038-043>046-051>054-060-061-067>069-080415-
/O.UPG.KIND.WS.A.0001.051208T1800Z-051209T0800Z/
/O.NEW.KIND.SN.Y.0001.051208T1800Z-051209T0900Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-VERMILLION-PARKE-PUTNAM-HENDRICKS-VIGO-CLAY-OWEN-
MORGAN-SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...TERRE HAUTE...VINCENNES
306 PM EST WED DEC 7 2005

...SNOW ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 4 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THURSDAY TO 4 AM EST
FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW WILL SPREAD INTO WESTERN INDIANA AFTER 9 AM EST THURSDAY 
MORNING AND THE REMAINDER OF CENTRAL INDIANA BY 2 PM EST. SNOW
WILL BE HEAVY AT TIMES LATE AFTERNOON THURSDAY AND THURSDAY
EVENING. THE SNOW WILL TAPER TO FLURRIES AND END WELL BEFORE
DAYBREAK FRIDAY. SNOW ACCUMULATIONS WILL RANGE FROM 3 TO 6 INCHES
WITH MOST LOCATIONS NEAR 4 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
DRT
6 follow-up statements
000 
WWUS43 KIND 080331
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1031 PM EST WED DEC 7 2005

...HEAVY SNOW IS LIKELY THURSDAY AFTERNOON INTO THURSDAY NIGHT...

.A SURFACE LOW PRESSURE SYSTEM WILL TO MOVE TOWARD CENTRAL INDIANA
THURSDAY...PRODUCING WIDESPREAD SNOWFALL.

INZ039>042-047>049-055>057-062>065-070>072-081145-
/O.CON.KIND.HS.W.0001.051208T1800Z-051209T0900Z/
HAMILTON-MADISON-DELAWARE-RANDOLPH-MARION-HANCOCK-HENRY-JOHNSON-
SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-LAWRENCE-JACKSON-
JENNINGS-
INCLUDING THE CITIES OF...ANDERSON...MUNCIE...INDIANAPOLIS...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...BEDFORD...SEYMOUR
1031 PM EST WED DEC 7 2005

...HEAVY SNOW WARNING REMAINS IN EFFECT FROM 1 PM THURSDAY TO
4 AM EST FRIDAY...

A HEAVY SNOW WARNING REMAINS IN EFFECT FROM 1 PM THURSDAY TO 4 AM
EST FRIDAY. 

SNOW WILL SPREAD INTO WESTERN INDIANA AFTER 10 AM EST THURSDAY
MORNING AND THE REMAINDER OF CENTRAL INDIANA BY 2 PM EST. SNOW
WILL BE HEAVY AT TIMES LATE AFTERNOON THURSDAY AND THURSDAY
EVENING. THE SNOW WILL TAPER TO FLURRIES AND END WELL BEFORE
DAYBREAK FRIDAY. SNOW ACCUMULATIONS WILL RANGE FROM 4 TO 7 INCHES
WITH MOST LOCATIONS NEAR 6 INCHES.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

INZ021-028>031-035>038-043>046-051>054-060-061-067>069-081145-
/O.CON.KIND.SN.Y.0001.051208T1800Z-051209T0900Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-VERMILLION-PARKE-PUTNAM-HENDRICKS-VIGO-CLAY-OWEN-
MORGAN-SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...TERRE HAUTE...VINCENNES
1031 PM EST WED DEC 7 2005

...SNOW ADVISORY REMAINS IN EFFECT FROM 1 PM THURSDAY TO 4 AM EST
FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 1 PM THURSDAY TO 4 AM EST
FRIDAY. 

SNOW WILL SPREAD INTO WESTERN INDIANA AFTER 10 AM EST THURSDAY
MORNING AND THE REMAINDER OF CENTRAL INDIANA BY 2 PM EST. SNOW
WILL BE HEAVY AT TIMES LATE AFTERNOON THURSDAY AND THURSDAY
EVENING. THE SNOW WILL TAPER TO FLURRIES AND END WELL BEFORE
DAYBREAK FRIDAY. SNOW ACCUMULATIONS WILL RANGE FROM 3 TO 6 INCHES
WITH MOST LOCATIONS NEAR 4 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

JEH
000 
WWUS43 KIND 080906
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
406 AM EST THU DEC 8 2005

...HEAVY SNOW IS EXPECTED THIS AFTERNOON INTO TONIGHT...

.A SURFACE LOW PRESSURE SYSTEM WILL PUSH ACROSS THE SOUTHERN PARTS
OF INDIANA. THIS WILL PRODUCE WIDESPREAD SNOWFALL ACROSS CENTRAL
INDIANA. SNOW IS EXPECTED TO START DURING THE EARLY AFTERNOON AND
CONTINUE THROUGH THE EVENING HOURS. THE SNOW IS EXPECTED TO TAPER
TO FLURRIES AND END BY FRIDAY MORNING. 

INZ021-028>031-035>038-043>046-051>054-081715-
/O.UPG.KIND.SN.Y.0001.051208T1800Z-051209T0900Z/
/O.EXA.KIND.HS.W.0001.051208T1800Z-051209T0900Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-VERMILLION-PARKE-PUTNAM-HENDRICKS-VIGO-CLAY-OWEN-
MORGAN-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...TERRE HAUTE
406 AM EST THU DEC 8 2005

...HEAVY SNOW WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A HEAVY
SNOW WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
4 AM EST FRIDAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT. 

SNOW WILL SPREAD INTO WESTERN INDIANA AFTER 1 PM EST THIS AFTERNOON
AND THE REMAINDER OF CENTRAL INDIANA BY 3 PM EST. SNOW WILL BE
HEAVY AT TIMES LATE THIS AFTERNOON AND EVENING. THE SNOW WILL
TAPER TO FLURRIES AND END WELL BEFORE DAYBREAK FRIDAY. SNOW
ACCUMULATIONS WILL RANGE TO AROUND 6 INCHES.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

INZ039>042-047>049-055>057-062>065-070>072-081715-
/O.CON.KIND.HS.W.0001.051208T1800Z-051209T0900Z/
HAMILTON-MADISON-DELAWARE-RANDOLPH-MARION-HANCOCK-HENRY-JOHNSON-
SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-LAWRENCE-JACKSON-
JENNINGS-
INCLUDING THE CITIES OF...ANDERSON...MUNCIE...INDIANAPOLIS...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...BEDFORD...SEYMOUR
406 AM EST THU DEC 8 2005

...HEAVY SNOW WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 4 AM EST FRIDAY...

A HEAVY SNOW WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 4 AM EST FRIDAY. 

SNOW WILL SPREAD INTO WESTERN INDIANA AFTER 1 PM EST THIS AFTERNOON AND
THE REST OF CENTRAL INDIANA BY 3 PM EST. SNOW WILL BE HEAVY AT
TIMES LATE THIS AFTERNOON EVENING. THE SNOW WILL TAPER TO
FLURRIES AND END WELL BEFORE DAYBREAK FRIDAY. SNOW ACCUMULATIONS
WILL RANGE FROM 5 TO 7 INCHES WITH MOST LOCATIONS NEAR 6 INCHES.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

INZ060-061-067>069-081715-
/O.CON.KIND.SN.Y.0001.051208T1800Z-051209T0900Z/
SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-
INCLUDING THE CITY OF...VINCENNES
406 AM EST THU DEC 8 2005

...SNOW ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
4 AM EST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
4 AM EST FRIDAY. 

SNOW WILL SPREAD INTO WESTERN INDIANA AFTER 1 PM EST THIS
AFTERNOON AND THE REST OF CENTRAL INDIANA BY 3 PM EST. SNOW WILL
BE HEAVY AT TIMES LATE THIS AFTERNOON AND EVENING. THE SNOW WILL
TAPER TO FLURRIES AND END WELL BEFORE DAYBREAK FRIDAY. SNOW
ACCUMULATIONS WILL RANGE FROM 3 TO 5 INCHES WITH MOST LOCATIONS
NEAR 4 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

PUMA
000 
WWUS43 KIND 081515
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1015 AM EST THU DEC 8 2005

...HEAVY SNOW IS EXPECTED THIS AFTERNOON INTO TONIGHT...

.A SURFACE LOW PRESSURE SYSTEM WILL PUSH ACROSS INDIANA. THIS
WILL PRODUCE WIDESPREAD SNOWFALL ACROSS CENTRAL INDIANA. SNOW IS
EXPECTED TO START DURING THE EARLY AFTERNOON AND CONTINUE THROUGH
THE EVENING HOURS. THE SNOW IS EXPECTED TO TAPER TO FLURRIES AND
THEN END BY FRIDAY MORNING.

INZ021-028>031-035>049-051>057-062>065-070>072-082315-
/O.CON.KIND.HS.W.0001.051208T1800Z-051209T0900Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-LAWRENCE-
JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...BEDFORD...SEYMOUR
1015 AM EST THU DEC 8 2005

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

SNOW...HEAVY AT TIMES...WILL SPREAD ACROSS CENTRAL INDIANA BY MID
AFTERNOON. THE SNOW WILL END WELL BEFORE DAYBREAK FRIDAY. ACCUMULATIONS
WILL RANGE FROM 5 TO 7 INCHES.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

INZ060-061-067>069-082315-
/O.CON.KIND.SN.Y.0001.051208T1800Z-051209T0900Z/
SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-
INCLUDING THE CITY OF...VINCENNES
1015 AM EST THU DEC 8 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

SNOW...HEAVY AT TIMES...WILL FALL ON THE PARTS OF INDIANA SOUTH OF
INTERSTATE 70 AND WEST OF STATE ROAD 37 THIS AFTERNOON AND EVENING.
THE SNOW WILL END WELL BEFORE DAYBREAK FRIDAY. ACCUMULATIONS WILL
RANGE FROM 3 TO 5 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

JK
000 
WWUS43 KIND 081841
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
141 PM EST THU DEC 8 2005

...HEAVY SNOW WILL FALL THIS AFTERNOON INTO TONIGHT...

.A STRONG STORM SYSTEM WILL PUSH ACROSS THE REGION LATE THIS
AFTERNOON INTO TONIGHT. THIS STORM WILL PRODUCE WIDESPREAD SNOW
ACROSS CENTRAL INDIANA. THE SNOW MAY BE HEAVY AT
TIMES...ESPECIALLY LATE THIS AFTERNOON INTO EARLY THIS EVENING.

INZ021-028>031-035>049-051>057-062>065-070>072-090245-
/O.CON.KIND.HS.W.0001.000000T0000Z-051209T0900Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-LAWRENCE-
JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...BEDFORD...SEYMOUR
141 PM EST THU DEC 8 2005

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. 

SNOW...HEAVY AT TIMES WILL FALL ACROSS CENTRAL INDIANA THROUGH THE
REMAINDER OF THE AFTERNOON AND EVENING. THE SNOW MAY BE MIXED
BRIEFLY WITH SLEET DURING THE AFTERNOON HOURS. THE SNOW WILL
CONTINUE THROUGH MIDNIGHT WITH HEAVY SNOW POSSIBLE THIS EVENING.
MUCH OF CENTRAL INDIANA WILL SEE BETWEEN 5 AND 7 INCHES OF SNOW BY
LATER TONIGHT. THE SNOW WILL TAPER OFF TO FLURRIES AFTER MIDNIGHT
WITH LITTLE ADDITIONAL ACCUMULATION EXPECTED BETWEEN MIDNIGHT AND
4 AM EST FRIDAY. IN ADDITION, INCREASING WEST WINDS OF 15 TO 20
MPH WILL CAUSE SOME BLOWING AND DRIFTING OF SNOW TOWARD FRIDAY
MORNING.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

INZ060-061-067>069-090245-
/O.CON.KIND.SN.Y.0001.000000T0000Z-051209T0900Z/
SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-
INCLUDING THE CITY OF...VINCENNES
141 PM EST THU DEC 8 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. 

SNOW...HEAVY AT TIMES WILL CONTINUE THIS AFTERNOON INTO THIS
EVENING. THE SNOW WILL BEGIN TO TAPER OFF AFTER 9 OR 10 PM EST
TONIGHT. HOWEVER, MUCH OF THE ADVISORY AREA WILL RECEIVE BETWEEN 4
AND 6 INCHES OF SNOW BY THE TIME IT ENDS LATER TONIGHT. IN ADDITION,
INCREASING WEST WINDS OF 15 TO 20 MPH LATER TONIGHT WILL CAUSE
BLOWING AND DRIFTING OF SNOW.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS43 KIND 090031
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
731 PM EST THU DEC 8 2005

...HEAVY SNOW WILL FALL THIS AFTERNOON INTO TONIGHT...

.A STRONG STORM SYSTEM WILL PUSH ACROSS THE REGION TONIGHT. THIS
STORM WILL PRODUCE WIDESPREAD SNOW ACROSS CENTRAL INDIANA. SNOW
COULD BE HEAVY AT TIMES EARLY THIS EVENING. BUT IT SHOULD BECOME
LIGHT IN MOST AREAS BY MIDNIGHT.

INZ021-028>031-035>049-051>057-062>065-070>072-090845-
/O.CON.KIND.HS.W.0001.000000T0000Z-051209T0900Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-LAWRENCE-
JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...BEDFORD...SEYMOUR
731 PM EST THU DEC 8 2005

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. 

SNOW...HEAVY AT TIMES WILL FALL ACROSS CENTRAL INDIANA THROUGH
THIS EVENING. MUCH OF CENTRAL INDIANA WILL SEE TOTAL SNOW AMOUNTS 
BETWEEN 5 AND 7 INCHES OF SNOW BY MIDNIGHT. THE SNOW WILL TAPER
OFF TO FLURRIES AFTER MIDNIGHT WITH LITTLE ADDITIONAL ACCUMULATION
EXPECTED BETWEEN MIDNIGHT AND 4 AM EST FRIDAY. IN ADDITION...
INCREASING WEST WINDS OF 15 TO 20 MPH WILL CAUSE SOME BLOWING AND
DRIFTING OF SNOW TOWARD FRIDAY MORNING.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

INZ060-061-067>069-090845-
/O.CON.KIND.SN.Y.0001.000000T0000Z-051209T0900Z/
SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-
INCLUDING THE CITY OF...VINCENNES
731 PM EST THU DEC 8 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. 

SNOW...WILL CONTINUE AT TIMES INTO THE EVENING. THE SNOW WILL
BEGIN TO TAPER OFF AFTER 9 PM EST TONIGHT. HOWEVER... MUCH OF THE
ADVISORY AREA WILL RECEIVE TOTAL SNOW AMOUNTS BETWEEN 4 AND 6
INCHES OF SNOW BY THE TIME IT ENDS LATER TONIGHT. IN ADDITION...
INCREASING WEST WINDS OF 15 TO 20 MPH LATER TONIGHT WILL CAUSE
BLOWING AND DRIFTING OF SNOW.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$


JEH
000 
WWUS43 KIND 090340
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1040 PM EST THU DEC 8 2005

.HEAVY SNOW WARNING CONTINUES ALONG AND EAST OF A LINE FROM
FRANKFORT TO RUSHVILLE THROUGH 400 AM EST.

WEST OF THIS LINE...A WINTER WEATHER ADVISORY WILL BE IN EFFECT
THROUGH 900 AM EST. THIS WINTER WEATHER ADVISORY MAINLY FOR BLOWING
AND DRIFTING SNOW WILL REPLACE WILL REPLACE ALL PREVIOUS WARNINGS
AND SNOW ADVISORY.

INZ028-029-035>037-043>047-051>056-062>065-070>072-091145-
/O.CAN.KIND.HS.W.0001.000000T0000Z-051209T0900Z/
/O.NEW.KIND.WW.Y.0002.051209T0340Z-051209T1400Z/
WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY-BOONE-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-
MONROE-BROWN-BARTHOLOMEW-DECATUR-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...CRAWFORDSVILLE...
INDIANAPOLIS...TERRE HAUTE...SHELBYVILLE...BLOOMINGTON...
COLUMBUS...BEDFORD...SEYMOUR
1040 PM EST THU DEC 8 2005

...HEAVY SNOW WARNING IS CANCELLED...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST FRIDAY. THE
HEAVY SNOW WARNING HAS BEEN CANCELED. 

ADDITIONAL SNOW ACCUMULATIONS FOR THE REST OF THE NIGHT WILL BE
LESS THAN AN INCH. HOWEVER WIND GUSTS IN EXCESS OF 30 MPH WILL
PRODUCE BLOWING AND DRIFTING SNOW. THIS MAY CAUSE SIGNIFICANT
PROBLEMS ON SOME NORTH SOUTH ROADS ESPECIALLY IN RUAL AREAS.

WINDS WILL SLOWLY DIMINISH DURING THE EARLY MORNING HOURS AND
CONDITIONS SHOULD IMPROVE BY LATE FRIDAY MORNING.

BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING TONIGHT.

$$

INZ060-061-067>069-091145-
/O.CAN.KIND.SN.Y.0001.000000T0000Z-051209T0900Z/
/O.NEW.KIND.WW.Y.0002.051209T0340Z-051209T1400Z/
SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-
INCLUDING THE CITY OF...VINCENNES
1040 PM EST THU DEC 8 2005

...SNOW ADVISORY IS CANCELLED...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST FRIDAY. THE
SNOW ADVISORY HAS BEEN CANCELED. 

LITTLE ADDITIONAL SNOW ACCUMULATIONS FOR THE REST OF TONIGHT.
HOWEVER WIND GUSTS IN EXCESS OF 30 MPH WILL PRODUCE BLOWING AND
DRIFTING SNOW. THIS MAY CAUSE SIGNIFICANT PROBLEMS ON SOME NORTH
SOUTH ROADS ESPECIALLY IN RUAL AREAS.

WINDS WILL SLOWLY DIMINISH DURING THE EARLY MORNING HOURS AND
CONDITIONS SHOULD IMPROVE BY LATE FRIDAY MORNING.

BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING TONIGHT.

$$

INZ021-030-031-038>042-048-049-057-090900-
/O.CON.KIND.HS.W.0001.000000T0000Z-051209T0900Z/
CARROLL-CLINTON-HOWARD-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-
HANCOCK-HENRY-RUSH-
INCLUDING THE CITIES OF...FRANKFORT...KOKOMO...ANDERSON...MUNCIE
1040 PM EST THU DEC 8 2005

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. 

TOTAL SNOW AMOUNTS TONIGHT WILL BE 6 TO 8 INCHES. THE SNOW WILL
DIMINISH OVER MOST AREAS AFTER MIDNIGHT. HOWEVER INCREASING WINDS
WILL PRODUCE BLOWING AND DRIFTING SNOW TONIGHT. WINDS MAY GUST UP
TO 30 MPH AT TIMES TONIGHT.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

JEH

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this snow advisory went out at Dec 7, 2:30 AM EST, 12 hours 36 minutes earlier.

Area forecast discussion, Dec 7, 2:30 AM EST, 12 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
230 AM EST WED DEC 7 2005

.DISCUSSION...RIDGE OF HIGH PRES WAS FOUND ACRS INDIANA EARLY THIS
MORNING ALONG WITH COLD TEMPS...MAINLY IN THE TEENS. 3.9U IR PIX
SHOW SOME CLDS LINGERING ACRS ACRS THE AREA...DRIFTING EAST AND
PRODUCING A FEW FLURRIES

MAIN FORECAST CHALLENGE TDY WL BE THURSDAY STORM SYSTEM.

FIRST...LETS TACKLE TODAY/S WX. MODELS ARE IN GOOD AGREEMENT TODAY
AS RIDGE DRIFTS EAST AND COLD ARCTIC AIRMASS REMAINS IN PLACE WITH
H8 TEMPS HOLDING BETWEEN -8C AND -10C. CU RULE REMAINS
POSITIVE...BUT EXPECT SOME MID TO HIGHER LVL CLDS TO ADVECT ACRS OUR
RGN TODAY IN THE QUICK UPPER FLOW AS PLENTY OF CLDS ARE SEEN
UPSTREAM OVR KS AND MO. HENCE PTCLDY AND COLD SHOULD WORK FOR TODAY.
WL WORK A BLEND ON HIGH TEMPS AS MAV SEEMS A BIT COLD GIVEN SOME
SUNSHINE EXPECTED TDY...STILL FWC TOO WARM.

CLDS INCREASE TONIGHT AS UPPER LOW STRENGTHENS OVR THE PLAINS
STATES. FORECAST SOUNDINGS BEGIN TO MOISTEN UP FROM THE TOP DOWN AS
WINDS BECOME EASTERLY AHEAD OF THE LOW. STILL A RELATIVELY DRY
AIRMASS WILL BE IN PLACE WITH BEST FORCING STILL WEST AND A VERY DRY
LOWER PART OF THE COLUMN...HENCE WL KEEP THING DRY AND COLD...AGAIN
USING A BLEND AS INCREASING CLOUDS MAY HELP INSULATE A BIT AND MAV
SEEMS A BIT TOO COLD HERE.

NOW FOR THURSDAY. NEG TILTED UPPER TROF PUSHES ACRS INDIANA STARTING
THURSDAY AFTERNOON AND NIGHT. 385K ETA ISENTROPIC SFC SHOWS NICE UP
GLIDE WITH MIXING RATIOS AROUND 2-3 G/KG AND GFS HAS SIMILAR MIXING
RATIOS ALSO. TRACK OF THE H7 AND H5 TROUGH IS OVER THE NORTHERN PART
OF THE OUR FA...BUT BETTER MOISTURE WILL BE AVAILABLE ACRS THE SRN
FA. THIS SYSTEM HAS A LOT THAT IS FAVORABLE FOR SIGNIFICANT SNOWS.
COLUMN REMAINS BELOW FREEZING DURING IT/S ENTIRE PASSAGE. H10-H5
THICKNESS SHOWS THE FAVORABLE 534 THICKNESS BISECTING OUR FA. H8
TEMPS ARE IN THE FAVORABLE CATEGORY OF -2C TO -8C AS THE STORM
PUSHES THROUGH ACRS THE FA. SFC LOW CURRENTLY FCST TO TRACK ACRS
THROUGH THE OH VALLEY...AGAIN THIS IS QUITE FAVORABLE. TIME SECTIONS
ALSO HAVE GREAT VV AND DECENT MOISTURE. SOUNDING ALSO MOISTEN UP
SIGNIFICANTLY ON THURSDAY THROUGH THE DAY. COLD AIR MASS IN PLACE
COULD ALSO INFLATE SNOWFALL AMOUNTS AS A HIGHER SNOW/LIQUID RATIO
NEEDS TO BE USED. HENCE...FEEL VERY CONFIDENT THAT MEASURABLE SNOWS
WILL OCCUR...HOWEVER...CHANGES IN EXPECTED TRACK COULD HAVE
SIGNIFICANT EFFECTS ON AMOUNTS. GIVEN THIS UNCERTAINTY BUT WITH THE
CONFIDENCE THAT THIS WILL BE THE FIRST SIGNIFICANT SNOW OF THE
SEASON WL ISSUE A WINTER STORM WATCH FOR THE ENTIRE FA. ATTM FEEL
LIGHTEST AMOUNTS WL BE ACRS NW...LAF AND OKK...RANGING TO THE
HEAVIER AMOUNTS ACRS THE SE...AREAS SUCH AS NORTH VERNON...COLUMBUS
AND SEYMOUR. ULTIMATELY IT COULD BE VERY POSSIBLE THAT THIS WATCH
EVOLVES INTO AN ADVISORY ACRS THE NORTHWEST FA AND WINTER STORM
WARNING ELSEWHERE...BUT WE WILL NEED TO WAIT A RUN OR TWO TO BUILD
ENOUGH CONFIDENCE FOR THOSE DECISIONS. WL STICK CLOSE TO MAV ON
HIGHS ON THURS AND A BIT WARMER THAN MAV ON LOWS FOR FRIDAY MORNING
AS MAV IS HINTING AT SOME CLEARING OVERNIGHT AND THAT IS UNUSUAL
WITH THIS KIND OF SYSTEM. WL NEED MORE ANTICYCLONIC FLOW TO PROMOTE
CLEARING ON THURSDAY NIGHT...HENCE CLOUDS MAY KEEP US SLIGHTLY
WARMER.

SAT MORNING COULD BE QUITE COLD WITH FRESH SNOW...MOCLR SKIES AND
COLD DOME OVER INDIANA. BRRRR.

&&

.IND WATCHES/WARNINGS/ADVISORIES...WINTER STORM WATCH ENTIRE FA 18Z
THURSDAY THROUGH LATE THURSDAY NIGHT.

&&

PUMA
Hazardous weather outlook, Dec 7, 5:41 AM EST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
541 AM EST WED DEC 7 2005

INZ021-028>031-035>049-051>057-060>065-067>072-081045-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
541 AM EST WED DEC 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
...WINTER STORM WATCH IN EFFECT FOR THURSDAY AFTERNOON THROUGH
LATE THURSDAY NIGHT...

AN AREA OF LOW PRESSURE WILL PUSH ACROSS THE OHIO VALLEY ON
THURSDAY AND THURSDAY NIGHT. THIS MAY BRING SIGNIFICANT SNOWFALL
TO CENTRAL INDIANA. SNOWFALL AMOUNTS MAY RANGE FROM 2 TO 4 INCHES
IN THE LAFAYETTE AREAS TO 6 TO 8 INCHES IN THE NORTH
VERNON...SEYMOUR AND COLUMBUS AREAS. WIDESPREAD 6 INCH AMOUNTS OF
SNOW ARE POSSIBLE FROM TERRE HAUTE TO INDIANAPOLIS AND MUNCIE.

PEOPLE SHOULD CLOSELY MONITOR THE WEATHER SITUATION OVER THE NEXT
COUPLE OF DAYS.

LIGHT SNOW WILL BE POSSIBLE ON SUNDAY WITH A CLIPPER SYSTEM. THIS
SNOW IS EXPECTED TO BE LIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON THURSDAY AFTERNOON THROUGH
FRIDAY MORNING. SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WEATHER.GOV/IND (ALL LOWERCASE)

PUMA

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 10:48 PM ESTWinter Storm WatchINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more16 hr
Dec 7, 3:06 PM ESTHeavy Snow WarningINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 28 more37 hr

Nearby

Snow Advisories in Indiana, 2005Every snow advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.